Alert archive / Illinois / Tornado Warnings in 1999
Tornado Warning 47, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 4, 1999, 3:51 PM CDT for Marshall County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 1999, 3:51 PM CDT (20:51 UTC)
- Expired
- Jun 4, 1999, 4:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Marshall County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1356 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 042054 COR TORSPI ILC123-042145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING ...CORRECTION NATIONAL WEATHER SERVICE LINCOLN IL 351 PM CDT FRI JUN 4 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... MARSHALL COUNTY IN CENTRAL ILLINOIS * UNTIL 445 PM CDT * AT 347 PM CDT... LINCOLN DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES... 15 MILES NORTHWEST OF LACON TO 15 MILES WEST OF LACON... MOVING EAST SOUTHEAST AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... LACON HENRY TOLUCA IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. <VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. GOETSCH/AUTEN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 2:33 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 4, 2:33 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT FRI JUN 4 1999 SVR WX POSSIBLE THIS AFTN AND EVENING AS LINE OF STORMS CONTS TO MOVE SE INTO WCNTRL IL. SVR BOX ISSUED FOR PORTION OF AREA. WILL GROUP THEM TOGETHER FOR TONIGHT. REMAINDER OF AREA WILL PUT LIKELY POPS IN. MCS WILL DEVELOP LATER TONIGHT AGAIN IN NRN PLAINS AND THEN TURN SE AND MOVE ACRS NRN HALF OF IL LATE TONIGHT AND INTO TOM MORN. COULD SEE SOMEMORE PCPN TOMORROW AFTN AND EVE IF ANY OUTFLOW BNDRIES DECIDE TO FLARE AGAIN LIKE TODAY. OTHERWISE WARMER AND MORE HUMID WX IS ARRIVING FOR WEEKEND AND INTO NEXT WEEK. NOT ALOT OF TIME FOR MORE TALK. CALL IF NEED MORE. WILL TRY FOR OZFILX. PRELIMINARY CtCF FOR COORDINATION. SPI BB 067/087 069/089 77743 PIA BB 065/085 068/088 77743 DEC BB 067/087 069/089 77643 CMI BB 062/084 066/087 77643 MTO BB 066/086 069/089 77633 LWV BB 066/086 069/089 77533 AUTEN
In the hours before
Special weather statement, Jun 4, 11:00 AM CDT, 4 hours 51 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUN 4 1999 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST ILLINOIS THROUGH TONIGHT. A WARM FRONT EXTENDING FROM SOUTHWEST IOWA TO THE MISSOURI AND ILLINOIS BORDER WILL MOVE VERY SLOWLY NORTHEAST TODAY. THE FRONT IS EXPECTED TO REACH A LINE FROM SPRINGFIELD TO LAWRENCEVILLE TONIGHT. SCATTERED THUNDERSTORMS WILL PERIODICALLY DEVELOP NORTH OF THIS FRONT...BUT THE NEAREST THREAT FOR SEVERE WEATHER WILL BE IN IOWA. HUETTL
Special weather statement, Jun 4, 11:00 AM CDT, 4 hours 51 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-041600- SEVERE WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT FRI JUN 4 1999 NO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL OR SOUTHEAST ILLINOIS THROUGH TONIGHT. A WARM FRONT EXTENDING FROM SOUTHWEST IOWA TO THE MISSOURI AND ILLINOIS BORDER WILL MOVE VERY SLOWLY NORTHEAST TODAY. THE FRONT IS EXPECTED TO REACH A LINE FROM SPRINGFIELD TO LAWRENCEVILLE TONIGHT. SCATTERED THUNDERSTORMS WILL PERIODICALLY DEVELOP NORTH OF THIS FRONT...BUT THE NEAREST THREAT FOR SEVERE WEATHER WILL BE IN IOWA. HUETTL
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:53 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Stark | 67 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 63 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Mason, Schuyler | 59 min |
| Jun 4, 4:01 PM CDT | Tornado Warning | ILX | Tazewell, Woodford | 59 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean, Menard | 60 min |
| Jun 4, 4:30 PM CDT | Tornado Warning | ILX | Cass | 60 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Macon, Sangamon | 55 min |
| Jun 4, 4:50 PM CDT | Tornado Warning | ILX | Morgan, Scott | 55 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Piatt | 49 min |
| Jun 4, 5:11 PM CDT | Tornado Warning | ILX | Christian | 49 min |
| Jun 4, 5:27 PM CDT | Tornado Warning | ILX | DeWitt, McLean | 33 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Champaign, Douglas, Moultrie | 57 min |
| Jun 4, 5:33 PM CDT | Tornado Warning | ILX | Shelby | 57 min |
| Jun 4, 5:47 PM CDT | Tornado Warning | ILX | Macon, Piatt | 28 min |
| Jun 4, 6:01 PM CDT | Tornado Warning | ILX | Christian | 14 min |
| Jun 4, 6:11 PM CDT | Tornado Warning | ILX | Coles | 64 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 35 min |
| Jun 4, 6:25 PM CDT | Tornado Warning | ILX | Shelby | 35 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Cumberland, Effingham | 56 min |
| Jun 4, 6:34 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 56 min |
| Jun 4, 6:43 PM CDT | Tornado Warning | ILX | Clark, Clay, Jasper | 62 min |
Nearby
Tornado Warnings in Illinois, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.